Nivolumab-Induced Subcutaneous Fat Necrosis: Another FDG-Avid Immune-Related Adverse Event

Peeyush Bhargava, Lesley Flynt, Leonardo Marcal

Research output: Contribution to journalArticle

Abstract

A 59-year-old woman with history of metastatic melanoma, currently on nivolumab, presents for a restaging FDG PET/CT scan. New subcutaneous hypermetabolic foci are seen in bilateral lower extremities, suggestive of recurrent melanoma. She is referred for percutaneous image-guided biopsy for definitive diagnosis of progressive disease. Ultrasound shows the subcutaneous foci to be hyperechoic (fat density), and biopsy of the right thigh nodule shows fat necrosis with no evidence of tumor. Fat necrosis, an immune-related adverse event, can be FDG-avid and mimic malignancy on PET/CT scan.

Original languageEnglish (US)
Pages (from-to)125-126
Number of pages2
JournalClinical Nuclear Medicine
Volume45
Issue number2
DOIs
StatePublished - Feb 1 2020

    Fingerprint

Keywords

  • fat necrosis
  • FDG-avid
  • immunotherapy
  • melanoma

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Cite this